MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 ADVANCED; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME 10 ADVANCED; VASCULAR EMBOLIZATION DEVICE
Model Number 7110-0405-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is ongoing.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that the physician was performing a balloon assisted coiling procedure on the left middle cerebral artery (mca) at the bifurcation.While advancing the coil up the microcatheter and first segment of coil was in the aneurysm, the coil unexpectedly detached in the microcatheter without activating the detachment controller.A snare was used and successfully retrieved the coil.There was no report of injury to the patient, who was fine.
 
Additional Manufacturer Narrative
The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The investigation of the returned coil system found the implant severely stretched/damaged and to be thermally detached using a detachment controller.The monofilament profiles a mushroom shape at the tip indicating a successful detachment.The physical evaluation of the device could not identify the conditions or circumstances that led to the damaged implant, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROFRAME 10 ADVANCED
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11942558
Report Number2032493-2021-00217
Device Sequence Number19922709
Product Code KRD
UDI-Device Identifier00816777023650
UDI-Public(01)00816777023650(11)191220(17)241130(10)1912201WF
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number7110-0405-A2
Device Lot Number1912201WF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight68